Florida, 2010Rip Current in Florida, July 15, 2010
July 15, 2010 · NWS MFL · 1 event in 1 county or zone
Strong east winds caused rip currents to form over the Atlantic beaches of South Florida. Two people were rescued near the Lake Worth pier from rip currents.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong east winds caused rip currents to form over the Atlantic beaches of South Florida. Two people were rescued near the Lake Worth pier from rip currents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 15, 1:47 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 15, 1:47 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT THU JUL 15 2010
.SYNOPSIS...
ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE
ACROSS THE REGION...WITH MOST OF THE ACTIVITY IN THE WESTERN HALF
OF THE CWA. RECENT VISIBLE SATELLITE IMAGERY STILL INDICATES SOME
DRIER AIR OVER THE NORTHERN BAHAMAS AND ACROSS THE LOCAL ATLANTIC
WATERS. IN ADDITION LOCAL OBSERVATIONS AND SATELLITE IMAGERY
INDICATE THAT THE WESTERN EDGE OF THE SAHARAN AIR LAYER HAS
REACHED THE EASTERN PORTIONS OF SOUTH FLORIDA WITH SOME LOCALLY
HAZY SKIES.
AN UPPER LEVEL TROUGH IN THE NORTHERN BAHAMAS WILL CONTINUE TO
MOVE WEST AND IS FORECAST TO REACH THE FLORIDA STRAITS BY FRIDAY
AND EXTEND NORTHWARD ACROSS SOUTH FLORIDA. IN ADDITION THERE WILL
BE INCREASED MASS AND MOISTURE CONVERGENCE ACROSS SOUTH FLORIDA
AND ADJACENT WATERS AROUND THE WESTERN PERIPHERY OF THE ATLANTIC
SURFACE RIDGE. THE COMBINATION OF THESE FEATURES IS EXPECTED TO
CONTRIBUTE TO AN INCREASE IN SHOWERS AND THUNDERSTORMS ACROSS THE
AREA ON FRIDAY...WITH MORE NUMEROUS ACTIVITY ACROSS THE SOUTHERN
HALF OF SOUTH FLORIDA.
BY SATURDAY ANOTHER PATCH OF DRIER AIR IS FORECAST TO ENTER THE
REGION FROM THE EAST AND MOVE WESTWARD OVER THE WEEKEND...WITH
CHANCES OF CONVECTION REDUCED SIGNIFICANTLY SATURDAY AND SUNDAY...WITH
MOSTLY ISOLATED ACTIVITY OR SCATTERED ACTIVITY OVER THE NORTHWEST
INTERIOR PORTIONS OF SOUTH FLORIDA.
&&
.MARINE...
AS THE PRESSURE GRADIENT AND WINDS INCREASE SOME OVER THE REGIONAL
WATERS TONIGHT...WINDS NEAR 15 KNOTS OR JUST ABOVE ARE POSSIBLE OVER
THE OFF SHORE GULF WATERS AND THE OFF SHORE ATLANTIC WATERS. SEAS
OVER THE OFF SHORE GULF WATERS COULD BE IN THE 2 TO 3 FOOT RANGE
BY FRIDAY MORNING...WITH GULF STREAM SEAS POSSIBLY REACHING NEAR 3
TO 4 FEET. SIMILAR CONDITIONS WILL PERSIST INTO SATURDAY WITH A
SLIGHT REDUCTION IN WINDS AND SEAS BY SUNDAY.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 81 89 80 90 / 20 50 30 20
FORT LAUDERDALE 82 90 82 89 / 20 60 40 20
MIAMI 81 90 81 91 / 20 60 40 20
NAPLES 77 91 77 93 / 20 60 40 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
LONG TERM...60/BD
SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Jul 15, 9:20 AM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1020 AM EDT THU JUL 15 2010
FLZ063-066>075-168-172>174-160530-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1020 AM EDT THU JUL 15 2010
...SCATTERED THUNDERSTORMS INTERIOR, ISOLATED THUNDERSTORMS EAST COAST...
...SLIGHT RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY ACROSS INTERIOR AND GULF COAST SECTIONS, WHILE ISOLATED STORMS ARE
EXPECTED FOR THE EAST COAST. FREQUENT LIGHTNING STRIKES, LOCALLY
MODERATE TO HEAVY RAIN AND GUSTY WINDS COULD OCCUR WITH THE
STRONGEST STORMS.
RIP CURRENTS: WINDS WILL BE OUT OF THE EAST SOUTHEAST THIS
AFTERNOON AT 10 TO 15 MPH WHICH WILL CREATE A SLIGHT RISK OF RIP
CURRENTS ALONG THE ATLANTIC COAST BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ACROSS SOUTH FLORIDA THROUGH THE PERIOD. LOCALLY HEAVY
RAINFALL AND POSSIBLY FLOODING IS EXPECTED FOR FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
CWC
In the hours before
Special weather statement, Jul 15, 2:12 PM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT THU JUL 15 2010
FLZ069-070-151945-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
312 PM EDT THU JUL 15 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN METRO
COLLIER COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING....
AT 306 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BONITA SPRINGS
THROUGH NAPLES TO 5 MILES NORTHWEST OF MARCO ISLAND...MOVING
NORTHWEST AT 10 MPH.
THESE STORMS WILL AFFECT...
NAPLES...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2634 8185 2634 8182 2632 8181 2632 8179
2598 8165 2600 8177 2601 8177 2606 8180
2608 8180 2609 8182 2628 8183 2630 8185
TIME...MOT...LOC 1911Z 125DEG 8KT 2632 8187 2601 8178
BAXTERSpecial weather statement, Jul 15, 4:15 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT THU JUL 15 2010
FLZ066-070-152145-
HENDRY FL-INLAND COLLIER COUNTY FL-
515 PM EDT THU JUL 15 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
COLLIER AND SOUTHWEST HENDRY COUNTIES FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS FROM 45 T0 55 MPH...
AT 513 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
HENDRY CORRECTIONAL I/A/P TO GOLDEN GATE ESTATES...MOVING NORTHWEST
AT 20 MPH.
THESE STORMS WILL AFFECT...
NORTH BLOCKS GOLDEN GATE...
ORANGE TREE...
BUNKER HILL...
BIG CORKSCREW ISLAND...
IMMOKALEE...
LAKE TRAFFORD...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2632 8166 2642 8166 2643 8166 2643 8157
2651 8157 2652 8156 2652 8122 2626 8114
2618 8157 2632 8169
TIME...MOT...LOC 2114Z 131DEG 18KT 2636 8125 2624 8157
BAXTERRip Current, Coastal Palm Beach County
- When
- July 15, 5:30 PM EST
- Where
- Coastal Palm Beach County forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A teenager and his family were caught in a rip current near the Lake Worth pier. The teenager was able to escape the grip of the rip and help his family to shore when he noticed a couple of girls also caught in the strong current. He then called 911, but a pair of Good Samaritans on surf boards rescued to girls from a rip current. The two girls were taken to an area hospital, and were expected to make full recoveries.
No lifeguards were on duty because the incident occurred after-hours.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 15 to 19, 20106 deaths · 1 event
- Flash Flooding and Heat in Arkansas, July 15 to 17, 20101 death · $281,000 · 52 kt wind · 10 events
- Heat in Texas, July 15, 20101 death · 1 event
- Drought in Mississippi, July 15 to 31, 2010$1.7 million · 5 events
- Drought in Arkansas, July 15 to 31, 2010$1.0 million · 2 events
- Flash Flood and Damaging Winds in Michigan, July 15, 20104 injured · $110,000 · 54 kt wind · 7 events
- Hail and Damaging Winds in Michigan, July 15, 2010$75,000 · 1 in hail · 32 events
- Hail and Damaging Winds in Colorado, July 15, 2010$145,000 · 2.75 in hail · 9 events
- Flash Flooding in Arkansas, July 15 to 16, 2010$75,000 · 7 events
- Damaging Winds and Lightning Strike in Florida, July 15, 2010$65,000 · 52 kt wind · 3 events
- Damaging Winds in Indiana, July 15, 2010$53,000 · 55 kt wind · 4 events
- Damaging Winds in Wisconsin, July 15, 2010$50,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251112.